Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 121, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 26, 2015, 8:08 AM CST for Craighead County, Mississippi County, Poinsett County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2015, 8:08 AM CST (14:08 UTC)
- Expired
- Dec 26, 2015, 10:15 AM CST
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.1 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 433 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 478 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
161
WGUS54 KMEG 261408
FFWMEG
ARC031-093-111-261615-
/O.NEW.KMEG.FF.W.0121.151226T1408Z-151226T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
808 AM CST SAT DEC 26 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 1015 AM CST
* AT 808 AM CST...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRUMANN...MANILA...MARKED TREE...LAKE CITY...LEACHVILLE...
LEPANTO...BAY...MONETTE...CARAWAY...TYRONZA...DYESS...ETOWAH...
BLACK OAK...BIRDSONG...MC CORMICK...RIVERVALE...SANDY...ARKMO...
MANDALAY AND OLD WEONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3596 9050 3597 9039 3600 9038 3600 9008
3599 9008 3544 9022 3545 9066
$$2 follow-up statements
605
WGUS74 KMEG 261519
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
919 AM CST SAT DEC 26 2015
ARC111-261528-
/O.CAN.KMEG.FF.W.0121.000000T0000Z-151226T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINSETT AR-
919 AM CST SAT DEC 26 2015
...THE FLASH FLOOD WARNING FOR EASTERN POINSETT COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3596 9050 3597 9039 3600 9038 3600 9008
3599 9008 3571 9015 3571 9057
$$
ARC031-093-261615-
/O.CON.KMEG.FF.W.0121.000000T0000Z-151226T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-CRAIGHEAD AR-
919 AM CST SAT DEC 26 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CST FOR
NORTHWESTERN MISSISSIPPI AND EASTERN CRAIGHEAD COUNTIES...
AT 918 AM CST...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL HALF OF AN INCH OF RAIN OVER THE NEXT HOUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MANILA...LAKE CITY...LEACHVILLE...BAY...MONETTE...CARAWAY...ETOWAH...
BLACK OAK...GARSON...SANDY...ARKMO...MILLIGAN RIDGE...MANDALAY...
BOYNTON...POPLAR RIDGE...LESTER...BIG LAKE...MANGRUM...PAWHEEN AND
BUCKEYE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3596 9050 3597 9039 3600 9038 3600 9008
3599 9008 3571 9015 3571 9057
$$600
WGUS74 KMEG 261555
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
955 AM CST SAT DEC 26 2015
ARC031-093-261605-
/O.CAN.KMEG.FF.W.0121.000000T0000Z-151226T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-CRAIGHEAD AR-
955 AM CST SAT DEC 26 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN MISSISSIPPI AND EASTERN
CRAIGHEAD COUNTIES IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3596 9050 3597 9039 3600 9038 3600 9008
3599 9008 3571 9015 3571 9057
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 5:04 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 26, 5:04 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
504 AM CST SAT DEC 26 2015
.DISCUSSION... /ISSUED 312 AM CST SAT DEC 26 2015/
RECORD WARMTH TODAY...FOLLOWED BY INCREASING RAIN CHANCES SUNDAY
AND EARLY MONDAY...AHEAD OF A SOUTHERN BRANCH CLOSED UPPER LOW.
3 AM SURFACE ANALYSIS SHOWED A WARM FRONT ALONG THE I-40 CORRIDOR.
DENSE FOG WAS OCCURING TO THE NORTH OF THE ADVANCING WARM FRONT...
WHILE VISIBILITIES HAD IMPROVED BEHIND THE FRONT. THROUGH THE
REMAINDER OF THE EARLY MORNING...EXPECT A NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS...AS MOIST ISENTROPIC LIFT HELPS SLIGHTLY
UNSTABLE ELEVATED PARCELS OVERCOME AN ELEVATED CAPPING INVERSION.
BY LATE MORNING...THE SURFACE WARM FRONT SHOULD LIFT NORTH OF THE
MIDSOUTH...WITH MIDLEVEL HEIGHT RISES AND WEAKENING ISENTROPIC
LIFT AND RAIN CHANCES.
THE AFOREMENTIONED UPPER LOW WILL BE CENTERED NEAR EL PASO LATE
THIS EVENING. DOWNSTREAM FRONTOGENESIS WILL OCCUR UNDER INCREASINGLY
DIFFLUENT FLOW ALOFT...FROM NORTH TX TO THE OZARK PLATEAU. THE
SURFACE COLD FRONT WILL SAG INTO NORTHEAST AR SUNDAY MORNING...
LIKELY MAKING LITTLE FURTHER SOUTHWARD PROGRESS AHEAD OF A 995MB
SURFACE LOW OVER NORTHEAST TX.
THE UPPER LOW WILL LIFT INTO NORTH TX BY LATE SUNDAY EVENING...
WITH STRONGLY DIFFLUENT FLOW ALOFT OVERSPREADING THE LOW LEVEL
WARM SECTOR ALONG AND WEST OF THE MS RIVER. GFS AND NAM SOUNDINGS
INDICATE MODEST LOW LEVEL INSTABILITY OVER THE MIDSOUTH SUNDAY
NIGHT... WITH MUCAPE GENERALLY BELOW 500 J/KG AND MIDLEVEL LAPSE
RATES LESS THAN 6 C/KM. HOWEVER...00Z GFS PROGGED 850 MB REAR
INFLOW/DRYSLOT WINDS OF 50-60KT...SUGGESTIVE OF MARGINAL SEVERE
WIND THREAT WITH A QLCS CONVECTIVE MODE SUNDAY NIGHT.
THE UPPER LOW WILL LIFT INTO THE UPPER MIDWEST BY LATE MONDAY
AFTERNOON. EXPECT THE STRONGLY FORCED SURFACE COLD FRONT/DRYLINE
TO HAVE EXITED THE TN VALLEY REGION BY LATE AFTERNOON. GFS SUGGESTS
POST FRONTAL SHOWERS WILL BE POSSIBLE MONDAY AFTERNOON...MAINLY
NORTH OF I-40. 00Z ECMWF MAINTAINS NO POST FRONTAL QPF WEST OF
THE TN RIVER VALLEY MONDAY AFTERNOON.
LOW LEVEL MOISTURE WILL MAKE A MODEST RETURN TO TUESDAY NIGHT/EARLY
WEDNESDAY...AHEAD OF HIGH AMPLITUDE UPPER TROF LIFTING FROM THE
SOUTHERN PLAINS INTO THE MIDDLE MS RIVER VALLEY. NORTHEAST MS WILL
SEE THE BEST CHANCE FOR MEASURABLE RAINFALL WEDNESDAY...AIDED BY
PROXIMITY TO MIDLEVEL SUBTROPICAL MOISTURE. BY THURSDAY MORNING...A
REINFORCING PUSH OF DRY MIDCONTINENTAL AIR WILL SWEEP THROUGH THE
MIDSOUTH BEHIND THE EXITED MIDLEVEL TROF...ENDING PRECIP CHANCES.
THE REMAINDER MID TO LATE PORTIONS OF NEXT WEEK WILL SEE COLD AND
DRY MIDCONTINENTAL HIGH PRESSURE PREVAIL...WITH SEASONAL EARLY
JANUARY TEMPERATURES AND LITTLE TO NO PRECIP CHANCES.
PWB
&&
.AVIATION...
12Z TAF SET
A WARM FRONT WILL CONTINUE TO LIFT NORTH THIS MORNING AND WILL
BRING ANOTHER ROUND OF SHRAS/TSRAS TO KMEM...KMKL...AND KJBR.
CONDS WILL START TO IMPROVE AFTER 16-18Z WHEN THE WINDS SHIFT
TO THE SOUTH. A GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE DAY
WITH VFR CONDS ACROSS MOST OF THE AREA BY MID AFTERNOON. CONDS
WILL THEN BEGIN TO DETERIORATE OVERNIGHT AS STRATUS SPREADS BACK
INTO THE AREA.
SOUTH WINDS AROUND 10-12 KTS WITH OCNL HIGHER GUSTS EXPECTED OVER
NEXT 24 HOURS.
KRM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Dec 26, 3:36 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CST SAT DEC 26 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 336 AM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE POSSIBLE EARLY THIS MORNING NORTH OF A JONESBORO ARKANSAS TO UNION CITY TENNESSEE LINE. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST ARKANSAS TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALLY HEAVY RAINFALL SUFFICIENT TO PRODUCE FLASH FLOODING WILL BE POSSIBLE SUNDAY THROUGH EARLY MONDAY OVER EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY NIGHT OVER THE MISSISSIPPI RIVER DELTA SOUTHWEST OF MEMPHIS...WITH DAMAGING WINDS AND AN ISOLATED BRIEF TORNADO POSSIBLE. THERE IS A MARGINAL SEVERE WEATHER RISK OVER THE REMAINDER OF THE MIDSOUTH SUNDAY NIGHT AND EARLY MONDAY...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT INTO EARLY MONDAY MORNING. PWB
In the hours before
Special weather statement, Dec 26, 8:02 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 802 AM CST SAT DEC 26 2015 ARZ026>028-261430- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR- 802 AM CST SAT DEC 26 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 830 AM CST FOR... SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... AT 802 AM CST...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER THREE WAY...OR NEAR CARAWAY...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN CRAIGHEAD...NORTHWESTERN MISSISSIPPI AND NORTHEASTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3548 9035 3588 9033 3595 8999 3559 8999 TIME...MOT...LOC 1402Z 227DEG 46KT 3573 9026
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 9:35 PM CST | Dense Fog Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 7 hr |
| Dec 26, 8:02 AM CST | Special Weather Statement | MEG | Mississippi | 28 min |
| Dec 26, 8:22 AM CST | Severe Thunderstorm Warning | MEG | Mississippi | 38 min |
| Dec 26, 8:54 AM CST | Severe Thunderstorm Warning | MEG | Mississippi | 51 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.